Jump to content
CrazyBoards.org

BrianOCD

ADs: Is it Safe to go Down and Up again?

Recommended Posts

Hey guys.

I've been trying to come down off Effexor but it hasn't been a fun journey.

Over the last year I've been on 150mg, 75mg, 112.5 mg..

Currently I'm on 75mg Effexor XR.

I'm definitely considering going back up to my maintenance dosage of 300mgs or possibly more...cause I'm in a bit of a depression.

My question is, has anyone else done anything like this? Is it safe to go down and then back up on ADs with good results?

Share this post


Link to post
Share on other sites

Can't speak about whether you/d get good results but why would it be unsafe?

Share this post


Link to post
Share on other sites
11 minutes ago, jt07 said:

Can't speak about whether you/d get good results but why would it be unsafe?

I'm not sure, that's why I'm asking.  

I'm more curious if anyone else has done this and gotten solid results with it...

Share this post


Link to post
Share on other sites

@BrianOCD Last time I tapered off Cymbalta my pdoc did the taper using Prozac. Prozac effects Serotonin and has a very long half-life, so it facilitates the transition coming off other SSRIs or SNRI's. I can't recall the exact taper schedule, but I had first weaned down as far as I could stand on Cymbalta, and then we added small dose Prozac to slowly continue off. I still had some withdrawal symptoms, but they were less debilitating.

How long have you been on Effexor btw? Has it worked well for you? Will you start on something else?

Edited by Blahblah

Share this post


Link to post
Share on other sites
1 hour ago, Blahblah said:

@BrianOCD Last time I tapered off Cymbalta my pdoc did the taper using Prozac. Prozac effects Serotonin and has a very long half-life, so it facilitates the transition coming off other SSRIs or SNRI's. I can't recall the exact taper schedule, but I had first weaned down as far as I could stand on Cymbalta, and then we added small dose Prozac to slowly continue off. I still had some withdrawal symptoms, but they were less debilitating.

How long have you been on Effexor btw? Has it worked well for you? Will you start on something else?

I've been on Effexor about 7 years, mostly at 300mg.

Idk yet, I think Effexor was the best medication I took for my symptoms so I would like to hit that sweet spot again, but I'm concerned about the effects on my mind I guess...but at the end of the day anything is better than depression...

Share this post


Link to post
Share on other sites
7 hours ago, BrianOCD said:

I've been on Effexor about 7 years, mostly at 300mg.

Idk yet, I think Effexor was the best medication I took for my symptoms so I would like to hit that sweet spot again, but I'm concerned about the effects on my mind I guess...but at the end of the day anything is better than depression...

Did it poop out or stop working very well? Or have you just been wanting to "clear the decks" so to speak and try going without it? If it works well for you with little side effects, why go off it? I went off Cymbalta because it wasn't helping my symptoms enough and it started making me irritable with poor sleep. I also hated that if I accidentally missed 1 dose i went totally insane with withdrawal symptoms similar to a street drug.

Share this post


Link to post
Share on other sites

It won't be unsafe to go up again and it won't adversely affect your mind. If it did, you could simply go back down and off.

Share this post


Link to post
Share on other sites

Talk to your doctor and do a controlled titration. Don't just jump back up to 300 mgs!

Share this post


Link to post
Share on other sites

How long have you been on 75 mg? When did the depressive symptoms begin? If they occured relatively short after lowering your dose it could be withdrawal symptoms you are experiencing. This will pass. If it truly is a depression, then yes - you should carefully begin a titration until you feel better.

Talk to your pdoc before doing anything though. But i cannot see why it should be unsafe. Especially if effexor is the only drug you are taking. And don’t worry too much about your brain. If you’ve been on effexor 7 years, it will likely agree very well with you on the increased dosage.

If the 300 mg has helped you before, it proberly will so again. 

I have done something similar with remeron and zoloft. Worked out great :-)

Depression is no fun. I’d take a bump up in my meds any day over depression. 

Share this post


Link to post
Share on other sites
On 11/7/2017 at 10:51 AM, Blahblah said:

Did it poop out or stop working very well? Or have you just been wanting to "clear the decks" so to speak and try going without it? If it works well for you with little side effects, why go off it? I went off Cymbalta because it wasn't helping my symptoms enough and it started making me irritable with poor sleep. I also hated that if I accidentally missed 1 dose i went totally insane with withdrawal symptoms similar to a street drug.

Clear The Decks.

Problem is I know for a fact Effexor is what has been messing with my sex drive and lowering my testosterone.  I went to GDoc and got many blood tests over this year and depending on my dosage of Effexor, my testosterone was lower, higher Effexor was...

On 11/7/2017 at 6:31 PM, Gearhead said:

Talk to your doctor and do a controlled titration. Don't just jump back up to 300 mgs!

Lol no definitely not, that would send me through the roof.

I was on 300mg for about 5 years, and I've been on 150-75mg for about 2 years now, with a bit of a relapse in symptoms recently.

Edited by BrianOCD

Share this post


Link to post
Share on other sites

My experience hasn't been with Effexor, but I've stopped and re-started both sertraline (Zoloft) and bupropion (Wellbutrin).

Share this post


Link to post
Share on other sites
6 hours ago, Wooster said:

My experience hasn't been with Effexor, but I've stopped and re-started both sertraline (Zoloft) and bupropion (Wellbutrin).

And what were the results?  Did you feel just as good or was it different?

Share this post


Link to post
Share on other sites

Just as good, actually.

initially I started on sertraline and after a lot of changes ended with sertraline + bupropion. When I started back, I started with bupropion and added sertraline. Doesn’t seem to have affected much if anything at all, except I didn’t have anorgasmia from sertraline when I added it to bupropion. I did when I first started sertraline.

Share this post


Link to post
Share on other sites
1 hour ago, Wooster said:

Just as good, actually.

initially I started on sertraline and after a lot of changes ended with sertraline + bupropion. When I started back, I started with bupropion and added sertraline. Doesn’t seem to have affected much if anything at all, except I didn’t have anorgasmia from sertraline when I added it to bupropion. I did when I first started sertraline.

Well that's good news.

I'm actually beginning wellbutrin tomorrow, so fingers crossed.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×